Missouri, 2026Drought in Missouri, January 1 to 31, 2026
January 1 to 31, 2026 · NWS SGF · 23 events in 22 counties and zones
The month began with Severe (D2) drought lingering across the Ozarks but limited precipitation through the month allowed Extreme (D3) Drought conditions to develop across portions of far south central Missouri. Some expansion of drought conditions occurred through the month across portions of southwestern Missouri as well.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The month began with Severe (D2) drought lingering across the Ozarks but limited precipitation through the month allowed Extreme (D3) Drought conditions to develop across portions of far south central Missouri. Some expansion of drought conditions occurred through the month across portions of southwestern Missouri as well. By the end of the month, along with the Extreme (D3) and Severe (D2) Drought conditions, Moderate (D1) Drought and Abnormally Dry (D0) conditions remained with little changes. The primary impacts of the drought during the winter months is in the form of surface and ground water, including soil moisture in the absence of agricultural activities. Many of the impacts noted included, but were not limited to, dry stock ponds, low stream and river flows, dry top soils which can lead to impacts to spring crop yields, forage production, delayed spring growth and increases in wild fires prior to spring green up. Low flows on some streams and rivers were noted but not widespread. Some limited monetary losses were noted in areas where the drought continued from 2025 but losses will be reported when drought conditions improve past Severe (D2) Drought conditions or the end of the year.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 31, 11:37 PM CST, 23 minutes earlier. Its key messages:
- Low temperatures tonight for New Year's Eve will be in the upper 20s to lower 30s.
- Increasing confidence in highs to be near to above normal, ranging from the upper 40s to lower 60s into the end of the week and the coming weekend.
- Next chances for widespread precipitation hold off until the middle to end of next week.
Area forecast discussion, Dec 31, 11:37 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1137 PM CST Wed Dec 31 2025
.KEY MESSAGES...
- Low temperatures tonight for New Year's Eve will be in the
upper 20s to lower 30s.
- Increasing confidence in highs to be near to above normal,
ranging from the upper 40s to lower 60s into the end of the
week and the coming weekend.
- Next chances for widespread precipitation hold off until the
middle to end of next week.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 114 PM CST Wed Dec 31 2025
We'll end the year with sunny skies and highs in the low to mid
50s across the area. Winds have now switched out of the
west and will gust up to 20 mph through the afternoon. New
Year's Eve night will be clear and cool with lows in the upper
20s to lower 30s. Another warm day is expected for most to
start the new year as a warm front starts to slide into our
area. This front will bring a temperature spread of 8-10 degrees
for the daytime highs. The front looks to set up near I-44 with
warmer temperatures in the upper 50s near the MO/AR border and
sunny skies while temperatures north of the front will be in the
40s with partly cloudy skies. How warm the temperatures get
will be dependent on where the warm front decides to set up.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 114 PM CST Wed Dec 31 2025
A warm front will still be in place over the area on Friday and will
bring quite the temperature gradient for the end of the week. The
front will be situated near central MO and temperatures north of the
front will be in the upper 40s and temperatures south of the front
near the the MO/AR border will be warmer in the upper 50s with
mostly cloudy skies. Cold front moves through Friday evening
but will only drop temperatures for Saturday. Model guidance has
struggled with the placement of the passing surface low. Now,
there is low (20-30%) chance of rain over southeastern MO that
could occur just before the front passes through by late
morning/afternoon hours. No severe weather is anticipated and
rainfall amounts will be low <0.10". Highs Saturday will be in
the upper 40s to lower 50s with skies clearing through the day.
High pressure builds in for the start of next week with highs
well above average hitting almost 70 degrees for far southern
MO. Long-term ensemble members are showing a hint of a pattern
change by the middle of next week. We'll have to keep tabs on
that as it gets closer.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1132 PM CST Wed Dec 31 2025
Prevailing conditions will favor continued VFR at all TAF sites
through forecast period as a dry cold front advances through
the forecast area. A stratus deck is expected to form in behind
the front and while coverage is expected to remain along and
north of Highway 54 this will bare watching toward sunrise into
Thursday morning.
Look for winds to shift northerly with the passage of the front
becoming variable later today.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Soria
LONG TERM...Soria
AVIATION...Runnels
Hazardous weather outlook, Dec 31, 5:08 PM CST, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
508 PM CST Wed Dec 31 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012315-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
508 PM CST Wed Dec 31 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Didio
Drought, Barry
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Barry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.710, -93.829 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Barton
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Barton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.502, -94.347 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, McDonald
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- McDonald forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.629, -94.348 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Taney
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Taney forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Newton
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Newton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Cedar
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Cedar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.724, -93.857 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Lawrence
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.106, -93.833 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Greene
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Polk
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.617, -93.400 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Dade
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Dade forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.432, -93.850 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Christian
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Christian forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.970, -93.189 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Stone
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Stone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.747, -93.456 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Taney
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Taney forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Ozark
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Ozark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.649, -92.445 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Webster
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Webster forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Douglas
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.933, -92.499 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Wright
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Wright forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.270, -92.469 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Maries
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Maries forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.162, -91.925 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Phelps
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Phelps forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.877, -91.792 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Shannon
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Shannon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.157, -91.400 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Dallas
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) and Moderate (D1) drought along with Abnormally Dry (D0) conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Howell
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Howell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.774, -91.886 (the zone’s center; the record gives no point)
Well below the monthly average precipitation occurred, despite a significant snow event, which allowed drought conditions to degrade through the month leaving areas of Extreme (D3), Severe (D2) and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
Drought, Oregon
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Oregon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.687, -91.403 (the zone’s center; the record gives no point)
Well below the monthly average precipitation occurred, despite a significant snow event, which allowed drought conditions to degrade through the month leaving areas of Extreme (D3) and Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, January 1, 20261 death · 2 injured · 1 event
- Cold in Alabama, January 1, 20261 death · 1 event
- Winter Weather in Pennsylvania, January 1, 202639 events
- Heavy Snow and Winter Weather in West Virginia, January 1, 202631 events
- Coastal Flood and High Surf in California, January 1 to 5, 202626 events
- Drought in Georgia, January 1 to 31, 202623 events
- Drought in Texas, January 1 to 31, 202622 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 1, 202622 events
- Drought in Texas, January 1 to 31, 202621 events
- Drought in Maine, January 1 to 30, 202618 events
- Drought in Florida, January 1 to 31, 202618 events
- Drought in Illinois, January 1 to 31, 202617 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310561, 1310564, 1310565, 1310566, 1310567, 1310569, 1310571, 1310572, 1310573, 1310574, 1310575, 1310576, 1310593, 1310594, 1310595, 1310596, 1310597, 1310598, 1310599, 1310600, 1310601, 1310602, 1310603.